It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-10-2002, 03:35 PM   #1
Member
 
Join Date: Jul 2001
Location: Whitinsville, MA. USA
Posts: 62
MissiM HB User
Med ????

I take Levoxyl 100 plus MCG's (I forgot 125 or 150)and I want to know why it takes so long for the meds to get into your system. On my last visit to the DOC he said " it is safe to say that your thyroid doesn't work at all" He has doubled my meds 2x's so far and I am still so tired. I go next week for a blood test again. My doc thinks he will double it again.....Why doesn't he just give me a higher dosage or start out at a higher dosage?

 
Sponsors Lightbulb
   
Old 01-10-2002, 04:02 PM   #2
Senior Veteran
(male)
 
Join Date: Aug 2001
Location: Euless, TX
Posts: 1,639
Meep HB UserMeep HB UserMeep HB User
Re: Med ????

Even doubling the dose is more agressive than what I think a doctor shoul be doing. Inceasing the dose that quickly is a big stress on your body. This weakens your adrenal glands, and weak adrenals have many of the same symptoms that hypothyroidism has. Your best bet is to SLOWLY increase your dose. Sometimes it takes months for the TSH to follow your med changes, depending on your body. Also, TSH can vary as much as threefold during the course of a day, making it an inaccurate indicator, anyhow. (This according to the online thyroid text at <A HREF="http://www.thyroidmanager.org)" TARGET=_blank>www.thyroidmanager.org)</A>

Is your doc going by TSH alone, or are T4 and T3 also being checked. My recomendation is to base your treatment on Free T4 and Free T3 tests and not put so much weight on TSH. Again, progress slowly.

 
Sponsors Lightbulb
   
Old 01-10-2002, 08:11 PM   #3
Senior Member
(female)
 
Join Date: Jun 2001
Posts: 104
blondegal HB User
Re: Med ????

Double your dosage all at once??? RED FLAGS!!! That much would worry me. I take Levoxyl 125mcg and that much would send me into cardiac arrest, I'm afraid<p>[This message has been edited by blondegal (edited 01-11-2002).]

 
Old 01-11-2002, 02:09 AM   #4
Senior Veteran
(female)
 
Tree Frog's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 875
Tree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB User
Re: Med ????

We need to remember that everyone is different and has different needs. While doubling may be a red flag to one, it may be a saving grace to another.

My med was doubled and tripled several times by my endo. Only once did it seem to make my pulse faster, and then that was fixed by taking copper and zinc.
We are still tweaking my dose.

Right now, I am adding 30 mg per week, by doctor's orders. I feel just fine.

MissM, it is standard procedure to start lower and increase, trying to find the dose that makes the symptoms go away. Hormone needs cannot really be measured, and are found by trial. Our needs are all too different.

 
Old 01-11-2002, 08:48 AM   #5
Senior Member
(female)
 
Join Date: Jun 2001
Posts: 104
blondegal HB User
Re: Med ????

I wanted to say exactly what you said TreeFrog but haven't been able to post at all - last week or so. After many failures, I ran some test messages and they didn't come up for awhile after I posted. Please ignore my ignorant posts

 
Old 01-11-2002, 10:07 AM   #6
Member
 
Join Date: Jul 2001
Location: Whitinsville, MA. USA
Posts: 62
MissiM HB User
Re: Med ????

Thanks TreeFrog,
It is nice to know that I am not the only one who gets doubled meds. My Doc said my Thyroid was so bad he was suprised I could function at all. He also said there may be a good chance of having to take over 300MCG's before I feel any better. I don't know exactly what tests he runs but I will ask the next time I go to the lab. I do know that I don't feel better. Some of the doom and gloom feelings have lifted a bit, but I am always so tired. I can sleep 15 plus hours a night and still need a nap. I have no life at this point because all I do is sleep. I cannot lose 1lb and I don't even have an appetite anymore. I struggle at work to be mildly motivated and not sleep at my desk. I have a great group of people to work with but there is only so much they can accept.....They do have a business to run. Anyway thanks for your posts It is nice to talk to people who suffer the same way!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Retin-a-micro success stories.... Dom Acne 2 01-18-2003 08:06 AM
Rules of the Board - please read moderator2 Acne 0 06-10-2002 09:06 PM
If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 07:54 PM
All members..... moderator2 Acne 2 05-16-2002 09:18 PM
How to use this message board.... moderator2 Acne 0 04-17-2002 08:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:04 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!